Alert archive / California / Wind Advisories in 2011

Wind Advisory 70, NWS Los Angeles, CA

November 24, 2011Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Nov 24, 2011, 10:51 AM PST for Los Angeles County, California. It took effect at Nov 24, 2011, 9:16 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 10:51 AM PST (18:51 UTC)
In effect from
Nov 24, 2011, 9:16 PM PST
Expired
Nov 25, 2011, 2:00 PM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS76 KLOX 241851
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1051 AM PST THU NOV 24 2011

...GUSTY WINDS TO DEVELOP ACROSS PORTIONS ACROSS SOUTHWEST
CALIFORNIA TONIGHT AND FRIDAY...

.A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP
TONIGHT BRINGING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY. A WEAK TO MODERATE SANTA ANA EVENT IS POSSIBLE
OVER THE WEEKEND.

CAZ053-054-250300-
/O.NEW.KLOX.WI.Y.0070.111125T0600Z-111125T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1051 AM PST THU NOV 24 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
FRIDAY.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH THIS EVENING WILL INCREASE TO 20 TO 35 MPH WITH
  GUSTS UP TO 50 MPH TONIGHT AND PERSIST THROUGH FRIDAY
  AFTERNOON.

* TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE
  TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL THROUGH THE
  MOUNTAINS TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND
  INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE
  ADVISED TO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-250300-
/O.NEW.KLOX.WI.Y.0070.111125T0600Z-111125T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1051 AM PST THU NOV 24 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO
  30 MPH WITH GUSTS UP TO 50 MPH LATE TONIGHT AND INTO FRIDAY.

* TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE
  TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA
  TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND
  192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
5 follow-up statements
588 
WWUS76 KLOX 242240
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
240 PM PST THU NOV 24 2011

...GUSTY WINDS TO DEVELOP ACROSS PORTIONS ACROSS SOUTHWEST
CALIFORNIA TONIGHT AND FRIDAY...

.A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP
TONIGHT BRINGING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY. A WEAK TO MODERATE SANTA ANA EVENT IS POSSIBLE
OVER THE WEEKEND.

CAZ053-054-250645-
/O.CON.KLOX.WI.Y.0070.111125T0600Z-111125T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
240 PM PST THU NOV 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST FRIDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH THIS EVENING WILL INCREASE TO 20 TO 35 MPH WITH
  GUSTS UP TO 50 MPH TONIGHT AND PERSIST THROUGH FRIDAY AFTERNOON.

* TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE 
  TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY. 

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL THROUGH THE 
  MOUNTAINS TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND 
  INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE 
  ADVISED TO USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-250645-
/O.CON.KLOX.WI.Y.0070.111125T0600Z-111125T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
240 PM PST THU NOV 24 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST FRIDAY...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 15
  TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT AND INTO FRIDAY.
  LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN THE HILLS ABOVE MONTECITO
  AREA.

* TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE
  TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA
  TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND
  192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
156 
WWUS76 KLOX 250516
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PST THU NOV 24 2011

...GUSTY NORTHERLY WINDS TO DEVELOP ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TONIGHT AND FRIDAY...

.A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP
TONIGHT BRINGING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA
THROUGH FRIDAY. A WEAK TO MODERATE SANTA ANA EVENT IS EXPECTED
OVER THE WEEKEND.

CAZ088-251400-
/O.EXB.KLOX.WI.Y.0070.111125T0516Z-111125T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
916 PM PST THU NOV 24 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST FRIDAY. 

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST
  THROUGH EARLY FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL ALONG HIGHWAY 14 AND
  INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE
  ADVISED TO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-251400-
/O.EXT.KLOX.WI.Y.0070.111125T0516Z-111125T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
916 PM PST THU NOV 24 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50
  MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR.

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST
  THROUGH EARLY FRIDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS
  TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE
  5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-251400-
/O.EXT.KLOX.WI.Y.0070.111125T0516Z-111125T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
916 PM PST THU NOV 24 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO
  30 MPH WITH GUSTS UP TO 45 MPH THROUGH PASSES AND CANYONS
  OVERNIGHT INTO FRIDAY MORNING. LOCAL GUSTS TO 50 MPH ARE
  POSSIBLE IN THE HILLS ABOVE MONTECITO AREA.

* TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST
  THROUGH EARLY FRIDAY AFTERNOON.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA 
  TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND 
  192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO 
  USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
881 
WWUS76 KLOX 251219
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
419 AM PST FRI NOV 25 2011

...GUSTY NORTHERLY WINDS TO DEVELOP ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA TONIGHT AND FRIDAY...

.A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY
WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THIS MORNING.

CAZ053-054-252030-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
419 AM PST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 
  MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. 

* TIMING...WINDS WILL PERSIST THROUGH EARLY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS
  TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE
  5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-052-251800-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
419 AM PST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH THROUGH PASSES AND CANYONS.

* TIMING...WINDS WILL PERSIST THROUGH MID MORNING.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA 
  TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND 
  192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO 
  USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-252030-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
419 AM PST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL PERSIST THROUGH EARLY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL ALONG HIGHWAY 14 AND 
  INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE 
  ADVISED TO USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TH/DG/ASR
642 
WWUS76 KLOX 251800
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 AM PST FRI NOV 25 2011

...GUSTY NORTHERLY WINDS EXPECTED ACROSS THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS THROUGH THIS AFTERNOON...

.A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY
WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THIS MORNING.

CAZ088-251900-
/O.CAN.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1000 AM PST FRI NOV 25 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY FOR THE SANTA CLARITA VALLEY.

AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO
35 MPH ARE POSSIBLE.

$$

CAZ039-052-251900-
/O.EXP.KLOX.WI.Y.0070.000000T0000Z-111125T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1000 AM PST FRI NOV 25 2011

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE AREA AND THE ADVISORY HAS BEEN
ALLOWED TO EXPIRE. LOCAL GUSTS TO 35 MPH ARE POSSIBLE THROUGH THIS
AFTERNOON.

$$

CAZ053-054-252200-
/O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1000 AM PST FRI NOV 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO
  50 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR.

* TIMING...WINDS WILL PERSIST THROUGH EARLY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL THROUGH THE
  MOUNTAINS...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE 5.
  MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
704 
WWUS76 KLOX 252200
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST FRI NOV 25 2011

CAZ053-054-252300-
/O.EXP.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
200 PM PST FRI NOV 25 2011

...WIND ADVISORY HAS EXPIRED...

NORTH TO NORTHEAST WINDS HAVE DIMINISHED OVER THE AREA THIS
AFTERNOON. LOCAL GUSTS UP TO 45 MPH MAY STILL OCCUR IN FAVORABLE
LOCATIONS...BUT WIDESPREAD GUSTY WINDS ARE NOT EXPECTED TO
CONTINUE.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:54 AM PST, 57 minutes earlier.

Area forecast discussion, Nov 24, 9:54 AM PST, 57 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
954 AM PST THU NOV 24 2011

.SYNOPSIS...

A WEAK STORM SYSTEM WILL MAINLY BRINGING COOL AND CLOUDY
CONDITIONS TODAY...AND POSSIBLY SOME SHOWERS. AS THE SYSTEM EXITS
THE REGION TONIGHT...HIGH PRESSURE WILL BUILD INTO THE REGION AND
A SIGNIFICANT WARMING AND DRYING TREND WILL DEVELOP THROUGH THE
WEEKEND. PERIODS OF GUSTY OFFSHORE WINDS WILL OCCUR THROUGH AND
BELOW FAVORABLE PASSES AND CANYONS THROUGH THE WEEKEND. WARM
WEATHER IS LIKELY TO PERSIST INTO THE MIDDLE OF NEXT WEEK.

&&

.UPDATE...

THE LATEST SATELLITE IMAGERY INDICATES A TROUGH OF LOW PRESSURE
MOVING TO THE SOUTH OF THE AREA. FROM RADAR MOSIACS...SOME
SHOWERS ARE OCCURRING OVER THE COASTAL WATERS THIS MORNING.
VISIBLE IMAGERY INDICATES A MIX OF CLOUDS AND SUN OCCURRING THIS
MORNING. WITH THE BACK EDGE OF THE TROUGH IS PUSHING INTO THE
NORTHERN COASTAL WATERS THIS MORNING...AND KMUX RADAR TO THE NORTH
INDICATE ONLY SHOWERY ACTIVITY OCCURRING...POPS AND WEATHER WILL
BE SCALED BACK THIS MORNING TO AREAL COVERAGE WITH SCATTERED
SHOWERS NORTH OF POINT CONCEPTION AND ISOLATED SHOWERS SOUTH OF
THE POINT. SKY COVER WILL ALSO BE TWEAKED AS WELL.

THE MAIN STORY SEEMS TO BE A DEVELOPING WIND EVENT TONIGHT AND
INTO FRIDAY MORNING THROUGH THE INTERSTATE 5 CORRIDOR AND
SOUTHERN SANTA BARBARA COUNTY. MODEL SOLUTIONS ARE ON THE WEAK
SIDE WITH THE 850 MB AND 950 MB WINDS IN THE MODEL RUNS...BUT
THERMAL SUPPORT IS DEFINITELY AMPLE TO SUPPORT THE ISSUANCE OF A
WIND ADVISORY TONIGHT. NAM-WRF 850 MB THERMAL GRADIENTS TIGHTEN TO
NEAR 10 DEGREES CELSIUS BETWEEN THE SAN JOAQUIN VALLEY AND THE
SOUTH COAST BASIN AND THE SOUTHERN CALIFORNIA BIGHT. A WIND
ADVISORY WILL BE ADDED TO THE PACKAGE.

AN UPDATE TO THE PACKAGE WILL BE ISSUED SHORTLY.

&&

.PREV DISCUSSION...

SHORT TERM...THE UPPER HIGH WILL CONTINUE TO STRENGTHEN AND NOSE
INTO THE REGION FRI NIGHT AND SAT. THIS WILL CAUSE SIGNIFICANT
WARMING ACROSS THE ENTIRE REGION ON SAT. AT THE SAME TIME...STRONG
HIGH PRESSURE DROPPING SWD THRU THE ROCKY MTNS WILL CAUSE AN
INCREASINGLY STRONG LOW LVL OFFSHORE GRADIENT ACROSS THE AREA BY
SAT MORNING. THIS WILL LIKELY BRING GUSTY NE WINDS TO THE MTNS AND
VALLEYS OF L.A. AND VTU COUNTIES AND TO THE VTU COUNTY COASTAL
PLAIN SAT. COMPRESSIONAL WARMING OF THE OFFSHORE FLOW SHOULD BRING
ADDITIONAL WARMING TO AREAS WEST OF THE MTNS ON SAT...ESPECIALLY
ACROSS CSTL AND LOWER VALLEY AREAS OF L.A. AND VTU COUNTIES WHERE
HIGHS COULD EXCEED 80 DEGREES. THE GFS SUGGESTS WIND ADVISORY
LEVEL WINDS FOR SAT...WHILE THE WRF IS WEAKER WITH THE OFFSHORE
FLOW.

LONG TERM...THE UPPER HIGH WILL MOVE RIGHT OVER THE AREA
SUNDAY...AND LOW LVL GRADS WILL REMAIN OFFSHORE. EXPECT ANOTHER
ROUND OF GUSTY WINDS SUNDAY...AND TEMPS WILL LIKELY CLIMB A FEW
MORE DEGREES. THE UPPER HIGH WILL WEAKEN A BIT AND SHIFT SOUTHEAST
OF THE AREA ON MON IN RESPONSE TO A WEAK SHORT WAVE TROUGH MOVING
INTO THE W COAST...AND OFFSHORE FLOW WILL WEAKEN. THIS SHOULD
ALLOW FOR A COUPLE OF DEGREES OF COOLING IN MOST
AREAS...ESPECIALLY NEAR THE COAST...BUT IT SHOULD STILL BE WARM.
THE 06Z RUN OF THE GFS IS MORE BULLISH WITH THE SHORT WAVE TROUGH
DROPPING SWD THRU CA MON AND MON NIGHT...AND IT REALLY KNOCKS DOWN
HEIGHTS ACROSS THE REGION. THIS IS A DEPARTURE FROM ITS 00Z RUN
AND DOES NOT AGREE WITH THE ECMWF. FOR NOW THAT SOLUTION HAS BEEN
DISCOUNTED IN FAVOR OF THE WEAKER SYSTEM AND SLIGHT COOLING FOR
MON. THE ECMWF SHOWS THE UPPER HIGH HOLDING FIRMLY ACROSS THE AREA
THROUGH AT LEAST TUE AND POSSIBLY WED...AND THE GFS SHOWS IT
REBUILDING BACK INTO THE AREA. THIS SHOULD KEEP WELL ABOVE NORMAL
TEMPS IN MOST AREAS FOR TUE AND WED.

&&

.AVIATION...24/1745Z

NORTH OF POINT CONCEPTION...GOOD CONFIDENCE IN TAFS WITH VFR CIGS
EXPECTED TO CONTINUE THROUGH 06Z. RAIN IF ANY WILL BE LIGHT. AFTER
06Z THERE IS A 10 PERCENT CHANCE THAT VLIFR CONDITIONS WILL NOT
DEVELOP...OR THAT CIGS/VSBY WILL BE LIFR OR HIGHER.

SOUTH OF POINT CONCEPTION...GOOD CONFIDENCE IN TAFS. THERE IS A 20
PERCENT CHANCE OF LIGHT RAIN FROM 18Z-00Z.

KLAX...GOOD CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF LIGHT
RAIN FROM 18Z-00Z AND A 10 PERCENT CHANCE OF MVFR CIGS DURING THAT
TIME PERIOD.

KBUR...GOOD CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF LIGHT
RAIN FROM 18Z-00Z AND A 10 PERCENT CHANCE OF MVFR CIGS DURING THAT
TIME PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
COASTAL FLOOD ADVISORY (SEE LAXCFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL/BRUNO
AVIATION...SMITH
SYNOPSIS...SETO/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 24, 6:00 AM PST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU NOV 24 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-251400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF WILL AFFECT THE CENTRAL COAST TODAY.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY
AND TONIGHT.

THERE IS A CHANCE OF MINOR COASTAL FLOODING IN LOW LYING WITHIN TWO
HOURS ON EITHER SIDE OF HIGH TIDE THIS MORNING.

* COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
FRIDAY.

THERE IS A CHANCE OF MINOR COASTAL FLOODING IN LOW LYING WITHIN TWO
HOURS ON EITHER SIDE OF HIGH TIDE FRIDAY MORNING.

* COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 10:32 PM PSTCoastal Flood AdvisoryLOXLos Angeles37 hr
Nov 24, 3:10 AM PSTSmall Craft AdvisoryLOX48 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.